Jump to content
CrazyBoards.org

what would YOU do?


Recommended Posts

emergency anecdotal advice needed please: 

i'm tapering off zoloft w/ prozac.  it's been 48 hours since i last took the z.

today i woke up late, which always makes me depressed (i have sad, there is a reason for this but i don't know what exactly)...

but i'm still depressed.  and nauseous.

feels like z withdrawal to me.

if you were me, would you: 

a. stick it out, because you're taking prozac to ease this quite a bit

b. "give in" and take a zoloft "chip" because withdrawal sucks.

Link to comment
Share on other sites

on zoloft for about 5 months.

on prozac for 6 days today.

z:  50 mg, which i took to 75 on my own for a couple weeks because i felt my anxiety was getting worse.  the 75 seemed to exacerbate said anxiety, and i took it back down to 50.  (this was back early december.)

forgot to take z. for 3 days - dec 24-27.  didn't notice anything until 4th day, where i went nutzo and decided anything that could make me that loopy in its absence has no business being in my body.

i am extraordinarily sensitive. 

took 25 mg for a couple days.  when i still felt like shit on new year's day, i went back to 50 and saw my pdoc a week ago.

pdoc recommended taking 50 zoloft for 2-3 days while taking 10 mg of prozac, then after 3 days, continue taking the prozac for a week while stopping zoloft.

however, she did mention if i felt any withdrawal to take zoloft every other day, or to continue the prozac after a week.

Link to comment
Share on other sites

Bella, I've been on Zoloft since July. With OCD dx, I've gradually been amped up to 200mg. I kept thinking it was maybe the depakote making me feel like SHIT, nauseous 24/7. I'm in the middle of switching dr's - the new one is a pdoc *and* tdoc - and have decided that since my appt is not til the end of the month, I would taper down slightly. Going to 175 seemed to have no effect, but last night I took 150. Can't believe it, no nausea today. Still have majorly shaky hands tho.

Okay, that had absolutely nothing to do with your question, but since you asked what would YOU do, and none of us here are dr's, I would take just a little, and continue to taper down. That's just my uneducated, you-asked-me opinion. FWIW.

I hope you feel better tomorrow.

Link to comment
Share on other sites

Oh no, no, not going off completely, at least not yet. I'll see what doc says at next appt, I was just fed up with feeling like I was going to puke all the time. The shaking hands isn't good, tho, as I'm an artist. I take xanax to relieve the anxiety I feel, then I want to (and do) take naps.

Link to comment
Share on other sites

At this point, since you're this far into it, I'd continue the withdrawal, chipping the Z only as absolutely necessary, preferably not every day.

Are you going to replace it with anything (other than the Prozac to ease the discontinuation)?

Hope you're doing better today,

Greeny

Link to comment
Share on other sites

welp, i ended up taking 25 yesterday.

as predicted, within an hour i didn't feel depressed.

this blows.

today i feel fatigued and irritable.

i'm just so confused:

am i fatigued and irritable because of prozac's start up effects?  lack of zoloft?  something entirely different?

i want to thank you guys so much for responding and giving a shit.  maybe it sounds lame but it's nice to have support from somebody who's been there.

even if you don't know me at all.

so thanks ;)

and no, i'm hoping to control my mood disorder with light therapy, exercise, and talk therapy.  maybe st. john's wort or 5-htp.

we'll see what happens.  if i need a medication i think i'll try either wellbutrin or prozac.

these shorter half life ssris don't seem to be good for me.  at least not in the long run.

Link to comment
Share on other sites

I really can't speak for Zoloft withdrawal, since I have no intention of quitting it any time soon. BUT, while quitting Effexor the rebound depression was very bad. It was only later that I realized that a significant portion of the badness was not caused by the original depression, but from the actual drug withdrawal.

I only say this to let you know that you could feel worse before you feel better and to give yourself a little time (a month or six weeks) to get back to baseline.

For me, it was a mistake to go off of the first SSRI I was on. I was doing great and quit after a year on it. Thought I was cured. HAH!

Such is life...

Greeny

Link to comment
Share on other sites

I would say your s/e are coming from the Zoloft withdrawal.  Prozac doesn't really have much in withdrawal s/e.  I didn't have any when I added it or stopped it cold turkey.  ;)

Hope you feel better.  You should probably ween yourself off more slowly from the Zoloft, that should really help.  The addition of Prozac should be helping you ween off not add new s/e.

Link to comment
Share on other sites

thanks, guys!!  ;)

i am taking an 1/8 of a z. every other day, and then every other 3-4 days, per my pdoc's advice.

rebound depression scares me a lot.

what do you do with it?  i mean, it sounds dumb maybe, but i don't have time to sit around for 4-6 wks feeling depressed.

ha, yes that sounds *very* dumb.

but what i mean is if i'm not willing to take zoloft to relieve it because i feel that i'll never be med-free after that, then is there another option?

what a bleak cycle.

Link to comment
Share on other sites

I hear your pain. After years on Paxil and repeated attempts at discontinuation that ended with me in the psych ward with BP hallucinations, I'd say be slow with the downward weaning! Don't be afraid of the withdrawl symptoms, remind yourself they are symptoms and are natural for you to feel, and will go away. If it is bad per your pdoc you should consider how to handle it.

Brightest blessings

---loon-----

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...